Changing Mindsets in Public Institutions to Implement the 2030 Agenda for Sustainable Development in Pakistan

24-28 JANUARY 2022





Changing Mindsets in Public Institutions to Implement the 2030 Agenda for Sustainable Development

Capacity Development Training Workshop for Participants of the 115th National Management Course National School of Public Policy, Government of Pakistan

Organized by National School of Public Policy of Pakistan United Nations Department of Economic and Social Affairs (UN DESA) Unites Nations Resident Coordinator Office in Pakistan

24 to 28 January 2022 – 9.00 a.m. to 5.00 p.m. (Pakistan Standard Time) 23 to 28 January 2022 – 11.00 p.m. to 7 a.m. (New York Time EST)

DETAILED AGENDA

Day 1 – Setting the Scene: Changing Mindsets and SDGs

- Recognize that all people have mindsets that influence behaviors and attitudes.
- Recognize how implementing the SDGs requires policy coherence at many levels and across many jurisdictions.
- Develop an understanding of the key role of public administration in implementing the SDGs.
- Connect the SDGs with new mindsets.
- Identify barriers to change in participants' own organizations.
- Discuss the Indus Basin case study.
- Select a challenge to work on during this workshop.

Time	Торіс	Description, Key messages & Learning outcomes
9:00 - 9:02	Opening	Recitation from Quran
9:05 - 9:15 (10 min)	Opening Ceremony	Opening remarks by Dr. Jamil Afaqi , Dean, National Management College, National School of Public Policy (NSPP)
		Opening remarks by Mr. Juwang Zhu , Director, Division for Public Institutions and Digital Government (DPIDG), UN DESA
9:15 – 9.30 am (15 min)	Changing Mindsets in Public Institutions	Presentation by Ms. Adriana Alberti , Chief, Programme Management and Capacity Development Unit, Division for Public Institutions and Digital Government (DPIDG), UN DESA
	to Realize the 2030 Agenda	Key messages: The SDGs require new, more experimental, ways of thinking and action as well as new competencies. New mindsets are at the core of addressing these challenges. Key messages: PAs work is constrained by the mindsets of public servants. More exploratory/experimental way of working will boost the readiness of PAs to tackle SDGs and become catalysts for change.
9:30 – 10:50 (80 min)	Introduction by facilitators	Introduction by Mr. Shah Khan, Head, Resident Coordinator Office in Pakistan Introduction by Ms. Amena Kamaal, Consultant Facilitators introduce themselves and guest speakers.
Activity 65 min	What's your Mindset?	Program overview and learning approach. Day's agenda and objectives.
Presentation	20 minutes	Day 1 - Activity 1 by facilitators: Icebreaker: Each participant writes a challenge they have at work and the mindset they believe they need to resolve it on a sticky note. They read out their note and post it on a board. Teams give their team a name and appoint a rapporteur to save team outputs between sessions. Venue: NMC Hall
15 min	Introduction to the Workshop	Facilitators introduce the learning objectives of the workshop
Activity 45 min	What's the Future like?	Day 1 - Activity 2 by facilitators: What's the Future like? Participants use a matrix printed on paper and indicate their preference based on their <i>expectations</i> and <i>influence</i> on future issues. Venue: NMC Hall
		Learning outcomes: Participants recognize that they and their colleagues have mindsets and worldviews that shape their actions
10:50 - 11:15	BREAK	

11:15 - 11:45 (30 min)	Governance & Policy Coherence for the SDGs and Changing Mindsets	Presentation by Dr. Rolf Alter Senior Fellow at Hertie School, Berlin's University of Governance, Member of the United Nations Committee of Experts on Public Administration (CEPA)
11:45 – 12:00	Q&A	Q&A facilitated by Dr. Muhammad Ajmal , Directing Staff, National Management Wing, National School of Public Policy (NSPP)
12:00– 12:45 pm	Inaugural Session	Inaugural address by Dr. Ijaz Munir, Rector, National School of Public Policy (10-12 minutes) inaugural address
(45 min)		Inaugural address by Mr. Julien Harneis, UN Resident Coordinator and Humanitarian Coordinator in Pakistan inaugural address and presentation on "Living Indus River Basin Initiative and Systems Thinking: The Importance of Changing Mindsets"
12:45 – 1:00 pm	Systems Thinking	Presentation by Mr. Dimis Michaelides , Speaking and Workshops on Leadership, Creativity and Innovation
(15 min)	THINKING	Systems Thinking. Definitions of systems thinking, and the inter-relatedness of actions designed to address complex problems, such as the SDG
		Video on systems thinking
		Learning outcomes: Participants discover the value of approaching challenges from a holistic viewpoint by using systems thinking.
13:00 - 14:00	LUNCH	
14:00 - 15:00 (60 min) 14:00-14:15	Mindsets and the SDGs, The Role of Public	Presentation by Ms. Stefania Senese , Programme Management Officer, DPIDG, UN DESA Recap the key messages of the morning on changing mindsets, and introducing the SDGs and presentation on the role of public administration and mindsets (10 minutes)
14:15- 14:30	Administratio n and Mapping the SDGs	Day 1 -Activity 3 by facilitators: Issues mapping. Teams create an "issues map" identifying the drivers/causes behind the 17 SDGs, visualizing how interconnected they are. They identify the challenges they face when working across multiple functions associated with these issues. Venue: NMC Hall
		Learning outcomes: Participants identify the complexity and the interconnectedness of the SDGs.
15:00 – 15:30 (30 min)	Barriers to change in our PA	Day 1 -Activity 4 by facilitators: Barriers to change in our organizations. Individual reflection and team discussions on barriers to working with a more experimental mindset in their own PA. Teams then explore who might be involved in overcoming these barriers.
		Learning outcomes: Participants discover that changing mindsets requires multiple interventions and that everybody has a role. They agree on what reflections should guide this week's learning journey.
15:30 - 15:45	BREAK	
15:45 – 16:30 (45 min)	What's your challenge?	Presentation by Mr. Dimis Michaelides , Speaking and Workshops on Leadership, Creativity and Innovation
Presentation 10 min		Methodology: Presentation of the problem-solving methodology we shall be using in this workshop to resolve our challenges: how we proceed in stages – facts and stakeholders, challenge definition, ideation with creative and critical thinking, prototyping and testing.

Activity 35 min		 Day 1- Activity 5 by facilitators: Choice of Challenge. Teams discuss challenges of their own PA related to changing mindsets. Each team selects a challenge as a practical example to work through to support action learning. Venue: NMC Hall Learning outcomes: Participants explore formulating challenges.
16:30 - 17:00 (30 min)	Wrap-up and reflection	Day 1 -Activity 6 by facilitators: Takeaways, actions and questions. Participants relate the day's learning to the challenge and mindset they defined at the beginning of the workshop. They post notes on 4 sheets: My key learning, an action related to today's learning that we should take in my organization, an action related to today's learning that I will take, What I am still curious about. Brief feedback from facilitators.

SCHEDULE ANALYSIS	
Presentations: Approximately 2½ hours	Activities: Approximately 4½ hours
Welcome	What's the future like?
 Governance and Policy Coherence for SDGs. 	Issues mapping.
 Mindsets, beliefs and attitudes. 	Barriers to change.
 Mindsets and SDGs. 	Indus Basin Case Study.
Role of public administration.	Choice of challenge.
Systems Thinking.	 Takeaways, actions and questions.
 Problem-Solving methodology. 	
READING	

- Dweck, C. "Mindset changing the way you think to fulfil your potential" (6th edition, 2017)
- Interview with Chris Argyris (2008)
 <u>https://karenhegmann.typepad.com/tellingthestory/files/rotmanwinter2008.pdf</u> (p.10)
- Ash Buchanan. "The nature of mindsets" (2017) article in "Benefit Mindset" <u>https://medium.com/benefit-mindset/the-nature-of-mindsets-18afba2ac890</u>
- Aimee Hadrup "Mindsets for Social Innovation (2018) by Innovation Unit Experimental problem solving <u>https://www.innovationunit.org/thoughts/mindsets-for-social-innovation/</u>
- Jesper Christiansen. "Developing Innovation Craft in the Public Sector" (2019) https://states-of-change.org/stories/developing-innovation-craft
- Bas Leurs, Giulio Quiaggiotto, Jesper Christiansen. "Exploring the unobvious: why governments need to experiment outside their comfort zone" (Nesta Blog, 2018) <u>https://www.nesta.org.uk/blog/exploring-the-unobvious-why-governments-need-to-experiment-outside-theircomfort-zone/</u>
- UN report on "Changing Mindsets to realize the 2030 Agenda for Sustainable Development" download from <u>https://unpan.un.org/node/594</u>
- UN Reports on Sustainable Development Goals <u>https://www.un-ilibrary.org/content/books/9789210056083</u>
- UN E-Government Surveys
 <u>https://www.un-ilibrary.org/content/periodicals/2411829x</u>
- Case Studies compiled by Princeton Universities "Innovation for Successful Societies' <u>https://successfulsocieties.princeton.edu/types/case-studies</u>

Day 2 – Exploring Mindsets: The Collaborative Mindset

- Discover the competencies required to implement the SDGs.
- Generate ideas and testable hypotheses on team challenges.
- Recognize what a collaborative mindset is and how it supports problem solving.
- Explore the features of effective and innovative teamwork in practice.
- Apply collaborative mindsets to create a factual knowledge base and learn more about stakeholders.
- Generate reformulated challenge statements.
- Identify participants' own personal collaboration strengths and weaknesses.

Time	Торіс	Description, Key messages & Learning outcomes
9:00 - 9:15	Good	Introduction to Day 2
(15 min)	morning	Welcome by facilitators. Day's agenda and objectives.
9:15 - 9:30 (15 min)	UN DESA Competency Framework	Presentation by Ms. Stefania Senese , Programme Officer, Division for Public Institutions and Digital Government, UN DESA
9:30 - 10:45 (75 min) Activity 60 min Debrief 15 min	Stretching our Minds	Day 2 - Activity 1 by facilitators: Space of the (un)obvious. This is a preliminary ideation phase in which teams generate ideas that will partially or totally resolve their selected challenge and post them on sticky notes. They cluster the ideas into 3 categories: "Will certainly work", "Will probably work", "Won't work". Each team selects an idea from the last two categories and transforms it into a testable hypothesis. Outcomes are shared. Venue: Syndicate rooms (1 room per team) Learning outcomes: Participants learn how to reframe and operationalize a challenge or solution in imaginative ways.
10:45 – 11:00 (15 min)	Collaboration in Action	Mr. Dimis Michaelides - Day 2 - Activity 2: Good teams, bad teams. Teams reflect and discuss what distinguishes a bad team from a good team. Venue: NMC Hall Learning outcomes: Participants explore what makes teams effective.
11:00 - 11:25	BREAK	
11:25 - 12:15 (50 minutes) Activity 20 min Debrief & discussion 15 min Innovative teams 15 min	Collaboration in Action (contd)	 Presentation by Mr. Dimis Michaelides - Effective teams. P. Lencioni's pyramid - Trust, Conflict-resolution, Commitment, Accountability, Results-orientation. Day 2 - Activity 3 by facilitators: Tips for Building Trust. Using cards with practical advice, people discuss different strategies, behaviors and actions on building trust, in pairs from different teams and then in their teams. The activity is debriefed in plenary session. Learning outcomes: Participants explore the value of trust, and different ways of actively promoting it. Discussion in teams: How do innovative teams (required for new thinking and tackling complex problems) differ from good teams? Brief presentations on Trust and Innovative teamwork. Video on teamwork

		Learning outcomes: Participants discover the features of collaboration for innovation and transformation.
12:15 - 13:00 (45 min)	What do we know?	Day 2 -Activity 4 by facilitators: Knowledge Map. Teams consider their working challenge and write out everything they know about the challenge on a knowledge map. They distinguish between validated knowledge and assumptions and identify knowledge gaps. Venue: NMC Hall
		Learning outcomes: Participants set a factual basis for their working challenge. They recognize that much of what they 'think' and know about a challenge is limited by their own experience and is based on assumptions of varying degrees of validity.
13:00 - 14:00	LUNCH	
14:00 - 14:25 (25 min)	Who is involved?	Day 2 – Activity 5 by facilitators: Stakeholder Mapping. Teams identify the level of <i>influence</i> and <i>interest</i> different stakeholders have in confronting the challenge. Venue: NMC Hall
		Learning outcomes: Teams deepen their understanding of their challenge and are in a position to identify and prioritize who should be engaged with and why.
14:25 - 14:50 (25 min)	Engaging with stakeholders	Day 2 – Activity 6 by facilitator: Engaging Stakeholders. Teams discuss and agree on the incentives, objectives, channels and timing of 2-3 major stakeholders. Venue: NMC Hall
	stakenoluers	Learning outcomes: Participants gain a deeper understanding of people's motivations, needs and experiences.
14:50 - 15:15 (25 min)	Redefining the challenge	Day 2 -Activity 7 by facilitators: Challenge Statement. Teams use the insights generated from the previous sessions to refine and clearly redefine the challenge they are working on, in order to craft a solution on Day 3. Venue: NMC Hall
		Learning outcomes: Discovery of the importance of a good challenge statement which directly shapes any solutions.
15:15 - 15:30	BREAK	
15:30 – 16:00 (30 min)	How did we collaborate?	Debriefing by facilitators: Teams discuss their collaboration today and identify what they did well and what they could have done better. Presentation of teams' outcomes in plenary session. Venue: NMC Hall
16:00 – 16:30 (30 min)	Our own collaborative mindsets	Day 2- Activity 8 by facilitators: Reflection: Dream/Nightmare Collaborator. Participants individually reflect on the ways they currently do (or don't) demonstrate their own collaborative mindset in their work, and why.
		Learning outcomes: Participants link workshop learnings to their own work/behavior, identifying areas they could personally develop.
16:30 - 17:00 (30 min)	Wrap-up and reflection	Day 2 -Activity 9 by facilitators: Takeaways, actions, and questions. Participants relate the day's learning to the challenge and mindset they defined at the beginning of the workshop. They post notes on 4 sheets: My key learning, An action related to today's learning that we should take in my organization, An action related to today's learning that I will take, What I am still curious about. Brief feedback from facilitators.
	l	1

SCHEDULE ANALYSIS	
Presentations: Approximately 1 ½ hours	Activities: Approximately 5 ½ hours

5

- Patrick Lencioni. "The Five Dysfunctions of a Team: A Leadership Fable" (Josey-Bass, 2002) https://www.amazon.com/Five-Dysfunctions-Team-Leadership-Fable/dp/078796056
- Keith Sawyer. "Group Genius: The Creative Power of Collaboration". (Basic Books 2007) https://www.amazon.com/Group-Genius-Creative-Power-Collaboration/dp/0465071929
- Dwayne Spradlin. "Are you solving the right problem?" Harvard Business Review (September 2021) https://hbr.org/2012/09/are-you-solving-the-right-problem
- Ben Yagoda. "The Cognitive Biases Tricking Your Brain" The Atlantic (September 2018) <u>https://www.theatlantic.com/magazine/archive/2018/09/cognitive-bias/565775/</u>
- Charlotte Ruhl. "What Is Cognitive Bias?" Simply Psychology (May 2021)
 https://www.simplypsychology.org/cognitive-bias.html
- "Cognitive Biases a list of the most relevant biases in behavioural economics" The Decision Lab <u>https://thedecisionlab.com/biases/</u>
- Edward T. Hall's Cultural Iceberg Model; Beyond Culture (1976)
 https://www.spps.org/cms/lib/MN01910242/Centricity/Domain/125/iceberg_model_3.pdf
- Elizabeth B., N. Sanders "Co-creation and the new landscapes of design" <u>https://www.tandfonline.com/doi/full/10.1080/15710880701875068</u>
- Daniel Kahneman (2011), "Thinking fast and slow " https://www.amazon.com/Thinking-Fast-Slow-Daniel-Kahneman/dp/0374533555

Day 3 – Exploring Mindsets: The Learning Mindset

- Explore the learning mindset and the value it brings to tackling complex challenges.
- Apply tools and methods that support learning to a challenge.
- Create, test and iterate ideas through a prototyping simulation.
- Discover the difference between good failure and bad failure.
- Explore techniques to promote a learning mindset in an organisation.

Time	Торіс	Description, Key messages & Learning outcomes
9:00 - 9:15 (15 min)	Good morning	Introduction by facilitators to Day 3 - Day's agenda and objectives.
9:15 – 10:00 (45 min) Activity 20 min Presentation 5 min	Fixed vs growth mindsets	 Mr. Dimis Michaelides -Day 3 –Activity 1: Word Puzzles. Interactive exercise demonstrating how knowledge and experience can yield assumptions that limit learning. Presentation: Fixed and growth mindsets. Features of mindsets that are open or closed to learning (based on Carol Dweck's concepts). The importance of reflection, agility, and curiosity for learning. Discussion: Fixed and growth mindsets. Sharing in plenary session.
Discussion 20 min		Key messages: Learning is a continuous growth process of experiencing, reflecting, iterating and experiencing again.
10:00 - 11:00 (60 min) Presentation 15 min Idea generation 30 min Longlist 15 min	Ideation	 Presentation by Mr. Dimis Michaelidis. Ideation and new viewpoints. This session builds on the "space of the (un) obvious" activity of the day before. How most breakthrough ideas do not have logical origins. Why it is valuable to challenge our minds to see things from different viewpoints when generating solutions. Day 3 – Activity 2 by facilitators: Change Cards. Teams generate ideas to confront their challenge. They use prompts from different contexts to extend their imagination and thinking, and then generate as many solutions as possible. Venue: NMC They then create a longlist of good ideas.
11:00 - 11:25	BREAK	
11:25 – 11:45 (20 min) Activity 20 min	Ideation (contd)	 Day 3 – Activity 2 by facilitators: Change Cards. (contd) Participants make a shortlist, then a selection of one idea they feel is most promising plus a runner-up. Learning outcomes: Participants discover how thinking tools based on "What if?" scenarios can help stretch our imagination.
11:45 – 12:00 (15 min) Presentation 5 min Activity 10 min	Testable hypotheses	 Presentation by Mr. Keping Yao, Senior Governance and Public Administration Expert, UN Project Office on Governance (UNPOG), Division for Public Institutions and Digital Government (DPIDG), UN DESA. The value of experimentation. Importance of seeking evidence from testable hypotheses. Features of good experiments. Day 3 – Activity 3 by facilitators: From Idea to Testable Hypothesis. Teams transform the idea they selected and the runner-up into a testable hypothesis. They design experiments to test them. Venue: NMC Hall

		Learning outcomes: Participants practice why and how they might validate their ideas
		before implementing them.
12:00 - 13:00 (60 min)	Prototyping	Presentation by Ms. Dana Abu-Nasrah , Sales Executive, Global Public Sector, IBM Prototyping. What it is, the value and the process. Different types of prototypes – proof of concept, rapid prototype, pilot, minimum viable product.
Presentation 20 min		Activity: Create a prototype by facilitators. Teams first clarify their hypotheses and experimentation path, then create rapid prototypes of their key idea.
Activity 40 min		Venue: 6 Syndicated Rooms
		Learning outcomes: Participants experience prototyping as an inexpensive way to test hypotheses before dedicating big resources to a launch. They recognize how prototypes help test how something works, behaves, looks and feels and it how they reduce risks.
13:00 - 14:00	LUNCH	
14:00 - 14:50 (50 min)	Prototyping (contd)	Activity: Create a prototype. (contd) Teams fine-tune their rapid prototypes and prepare presentations.
Preparation 20 min		Activity: Present your prototype. (contd) Teams present their challenge, solution, hypotheses and prototypes in a plenary session and receive feedback. Venue: NMC Hall
Activity 30 min		
14:50 - 15:15 (25 min)	Learning & failure	Mr. Dimis Michaelides - Activity: How comfortable are you with failure? Participants stand on a continuum (a line on the ground) and then discuss their levels of comfort (discomfort)
Activities 10 min 10 min		Activity: Types of failure. Teams place Amy Edmondson's cards on types of failure on a Blameworthy/Praiseworthy continuum.
Debrief 5 min		Video on the art of innovation will played at the end of the presentation
		Learning outcomes: Learning requires reflecting on failures. Participants are able to describe what good and bad failure are.
15:15 – 15:30	BREAK	
15:30 - 16:00 (30 min)	Our own fixed mindsets	Day 3 – Activity 6 by facilitators: Personal reflection: My own fixed mindset. Participants individually identify what triggers their own fixed mindsets and how they might counter this. Venue: NMC hall
Intro & reflection 15 min		Activity: Fixed mindsets can shift. Participants work in pairs to each describe one of their fixed mindset moments and receive feedback.
Sharing 15 min		Learning outcomes: People recognize their fixed and growth mindset and develop counter actions.
16:00- 16:30 (30 min)	Learning organizations	Presentation by Mr. Keping Yao, Senior Governance and Public Administration Expert, UN Project Office on Governance (UNPOG), Division for Public Institutions and Digital Government (DPIDG), UN DESA.
Presentation 10 min		Supportive environments and principles of social psychology. How both are important for learning organizations, which are the organizations of the future.

Activity 10 min Sharing		Day 3 – Activity 7 by facilitators: Our learning organizations . Teams use prepared cards to combine supportive environment features and principles of social psychology in order to create solutions that lead to learning organizations.
10 min		Learning outcome: It is necessary and possible to actively develop learning organizations.
16:30 - 17:00 (30 min)	Wrap-up and reflection	Activity by facilitators: Takeaways, actions, and questions. Participants relate the day's learning to the challenge and mindset they defined at the beginning of the workshop. They post notes on 4 sheets: My key learning, An action related to today's learning that we should take in my organization, An action related to today's learning that I will take, What I am still curious about.
		Brief feedback from facilitators.

SCHEDULE ANALYSIS				
 Presentations: Approximately 1 ½ hours Fixed and growth mindsets. Ideation and new viewpoints The value of experimentation. Prototyping. My own fixed mindset Supportive environments and principles of social psychology. 	 Activities: Approximately 5 ½ hours Chopstick Challenge. Change Cards. From Idea to Testable Hypothesis. Create and present a prototype. How comfortable are you with Failure Types of failure. Our fixed mindset Fixed mindsets can shift. Our learning organizations. Takeaways, actions and questions. 			
* ADDITIONAL MATERIALS FOR PROTOTYPING	Takeaways, actions and questions.			
Teams may choose different ways to prepare a prototype from role-playing to physical construction. It would be good to supply: Colored paper, colored large cardboard and cards, colored markers of different types, highlighters, scissors, glue, sticky tape, pipe cleaners, decorative stickers, LEGO pieces or similar, etc Materials can be placed in a "mystery box" for each team - to open when the activity begins OR Materials can be laid out on a table or central space for teams to help themselves.				
READING				
 Carol S. Dweck. Changing the way you think to fulfil your potential." (6th edition 2017) https://www.amazon.com/Mindset-Updated-Changing-Fulfil-Potential/dp/147213995X Bas Leurs, Kelly Duggen. "Proof of concept, prototype, pilot, MVP – what's in a name? Four methods for testing and developing solutions" Nesta (2018) https://www.nesta.org.uk/blog/proof-of-concept-prototype-pilot-mvp-whats-in-a-name/ 				
 Amy C. Edmondson. "Strategies for Learning from Failure" (Harvard Business Review, April 2011) https://hbr.org/2011/04/strategies-for-learning-from-failure 				
 Peter Senge. "The 5th Discipline – The Art and Practice of the Learning Organization" (1990, updated 2006) <u>https://www.amazon.com/Fifth-Discipline-Practice-Learning-Organization/dp/0385517254</u> 				
 David A. Garvin, Amy C. Edmondson, Francesca Gino. "Is Yours a Learning Organization?" (Harvard Business Review, March 2008) <u>https://hbr.org/2008/03/is-yours-a-learning-organization</u> 				
	 Bandura A. "The evolution of social cognitive theory." In K. G. Smith & M. A. Hitt (Eds.) "Great Minds in Management. "(pp. 9-35) Oxford: Oxford University Press (2005). 			
Dave Paunesku. "5 Strategies for Changing Mindsets." (2019) <u>https://medium.com/learning-mindset/5-strategies-for-changing-mindsets-ce2de5f92056</u>				

 Kelly Duggan, Isobel Roberts, Sonja Dahl. "Designing for Public Services – a practical guide" Downloadable toolkit created by NESTA and IDEO https://www.nesta.org.uk/toolkit/designing-for-public-services-a-practical-guide/

Day 4 – Exploring Mindsets: The Leadership Mindset

- Explore the meaning of the leadership mindset and other mindsets.
- Explore various facets of transformational leadership for implementation of the SDGs.
- Discover ways of overcoming bureaucratic barriers.
- Develop skills of creating and delivering persuasive narratives.
- Develop plans for "hacking" cumbersome policy/process cycles.
- Explore the mindset-related skills of participants' own organizations', identify gaps and ways of improving skills.

Time	Торіс	Description, Key messages & Learning outcomes
9:00 - 9:15 (15 min)	Good morning	Introduction to Day 4- Day's agenda and objectives
9:15 – 10:00 (45 min) 30 minutes activity 15 minutes debrief/discu ssion	Leadership Mindsets	 Day 4 Activity 1 by facilitators: Leadership Experiences. Participants are asked individually to identify their most profound experiences from a set leadership situation. They share these in pairs. Venue: NMC Hall Presentation: Beyond the mindsets developed this week, what other mindsets related to the SDGs is it useful for leaders to understand?
10:00 – 10:45 (45 min) Presentation 30 min Discussion 15 min	Leadership mindset	 Presentation by Mr. Dimis Michaelides Transformational Leadership for the SDGs. Review of leadership, focusing on transformation. A leadership mindset requires imagination, outcomes-focus and courage. Discussion. How to develop transformational leadership in our PA. Learning outcomes: Participants reflect and share their own personal leadership experiences, are able to identify the transformational leadership mindset and relate to the realities in their own PA.
10:45 - 11:15	BREAK	
11:15 - 12:00 (45 min) Presentation 15 min Discussions 30 min	Overcoming Barriers to Change	 Presentation by Mr. Keping Yao, Senior Governance and Public Administration Expert, UN Project Office on Governance (UNPOG), Division for Public Institutions and Digital Government (DPIDG), UN DESA. Dark matter in PA. Working, thinking, and behaving differently in PAs can feel impossible due to bureaucracy and red tape, but these are often self-imposed limitations. Discussion: Overcoming Barriers to Change. Discussions in teams and plenary on how to counter barriers to change identified in Day 1. Learning outcomes: Participants identify their role as leaders of change and combat some bureaucratic excuses for not taking action.

12:00 – 13:00 (60 min) Presentation 15 min Story design 45 min	Creating a pitch	 Presentation by Mr. Dimis Michaelides The value of storytelling. How storytelling helps mobilize people and resources for change. Balancing reason and emotion in communications. Venue: NMC Hall Day 4 Activity 2 by facilitators: Create a persuasive story. Using their solution from their challenge, teams identify the audience they would have to convince to develop this idea and use storytelling to create a compelling pitch. Venue: Syndicated Rooms Learning outcomes: Participants discover storytelling principles and how to apply them when making a case for change or buy-in.
13:00 - 14:00	LUNCH	
14:00 - 14:30 (30 min)	Present your pitch	 Day 4 - Activity 3 by facilitators: Persuade us! Two teams work together in breakout rooms. One team presents their narrative to the other team who plays the role of the intended audience, and offers feedback on approach, content, and delivery. Then the other team tells their story for the other to provide feedback. Venue: 3 Syndicated rooms (two teams per room) Learning outcomes: Stories are not just about what you say, but how you tell them, when you tell them and to whom you tell them.
14:30 – 15:30 (60 min) Presentation 15 min Activity 30 min Discussion 15 min	Hacking the Policy Cycle	 Presentation by Ms. Stefania Senese and Mr. Keping Yao Confronting process obstacles. How it is possible to break unproductive bureaucratic barriers and incorporate unintended consequences too. The case of MindLab in Denmark. Venue: NMC Hall Day 4- Activity 5 by facilitators: Hacking our policy cycle. Teams consider their existing policy process/cycle and identify opportunities to do things differently, drawing on concepts from the 3 mindset areas. They expand on what it takes to make this happen (changes in teams, departments, organizations), and identify their own personal roles. Venue: NMC Hall Learning outcomes: Participants explore their own agency and potential intrapreneurship in making change. They question why some things are done a certain way, while applying new mindsets in the process. They begin to develop some tangible ideas of what could practically be done differently.
15:30-15:45	BREAK	
15:45 – 16:30 (45 min) Presentation 10 min Activity 25 min Discussion 10 min	Mindsets and organizational capacity	 Recap Presentation by Ms. Stefania Senese and Mr. Keping Yao Mindsets, Skills and Attitudes. Organizational capacity (skills and attitudes) that each mindset cant to draw upon Day 4- Activity 6 by facilitators: Competency Framework Dots. Teams consider the competencies called for by each of the 3 mindsets and decide the 5 skills with which they are most conversant. Each team then selects the 8 skillsets which are most available/abundant and maps them using sticky dots. They then identify strengths and gaps. Venue: NMC Hall Discussion: How to develop skills for new mindsets. Team and plenary conversations on what should they be doing less of and more of, to ensure all required skills are at satisfactory levels. Learning outcome: Participants recognize skill strengths and skill gaps (within themselves and within their organization) and devise ways of filling in the gaps.

16:30 - 17:00 (30 min)	Wrap-up and reflection	Activity by facilitators: Takeaways, actions and questions. Participants relate the day's learning to the challenge and mindset they defined at the beginning of the workshop. They post notes on 4 sheets: My key learning, An action related to today's learning that we should take in my organization, An action related to today's learning that I will take, What I am still curious about. Brief feedback from facilitators.
----------------------------------	---------------------------	---

SCHEDULE ANALYSIS	
 Presentations: Approximately 1 ½ hours Mindsets overview Transformational Leadership and the SDGs Dark Matter in PA The value of storytelling Confronting process obstacles. Mindsets, Skills and Attitudes. 	Activities: Approximately 5 ½ ours Leadership Experiences Overcoming Barriers to Change Create a Persuasive Story/Persuade us! Hacking our policy cycle. Competency Framework Dots. Developing skills for new mindsets. Takeaways, actions and questions.

READING

- James MacGregor Burns. "Transforming Leadership: The Pursuit of Happiness" (2003) https://www.amazon.com/Transforming-Leadership-James-MacGregor-Burns/dp/0871138662
- "Creating Tomorrow's Government Leaders: An Overview of Top Leadership Challenges and How They Can Be Addressed" Center for Creative Leadership (November 2020) <u>https://www.ccl.org/articles/leading-effectively-articles/creating-tomorrows-government-leaders-an-overview-of-top-leadership-challenges-and-how-they-can-be-addressed/</u>
- Robert Goffee and Gareth Jones. "Why should anyone be led by you?" (2006) https://www.amazon.com/Why-Should-Anyone-Led-You/dp/1578519713 also article in Harvard Business Review of same title https://www.amazon.com/Why-Should-Anyone-Led-You/dp/1578519713 also article in Harvard Business Review of same title https://htr.org/2000/09/why-should-anyone-be-led-by- you?utm medium=email&utm source=circ other&utm campaign=subbenemail 20211219&hideIntromercial= true&tpcc=subbenemail&deliveryName=DM166646
- Peter Schroeder. "The Neuroscience Of Storytelling Will Make You Rethink The Way You Create" (January 2018) <u>https://medium.com/swlh/the-neuroscience-of-storytelling-will-make-you-rethink-the-way-you-create-215fca43fc67</u>
- Uscreates. "The Value of Strategic Storytelling" (October 2018)
 <u>https://medium.com/@hello_83733/the-value-of-strategic-storytelling-4a7188f88783</u>
- Rob Biesenbach. "Unleash the Power of Storytelling: Win Hearts, Change Minds, Get Results." (2017) <u>https://www.amazon.co.uk/Unleash-Power-Storytelling-Hearts-Results/dp/0991081420</u>
- David J. Snowden, Mary E. Boone. "A Leader's Framework for Decision Making" Harvard Business Review (November 2007) <u>https://hbr.org/2007/11/a-leaders-framework-for-decision-making</u>
- UNDP and Nesta. Hackers' Toolkit.
 <u>https://www.eurasia.undp.org/content/rbec/en/home/library/innovation/hackers-toolkit.html</u>
- UN DESA "Common Competency Framework for Implementing the SDGs" downloadable <u>https://unpan.un.org/sites/unpan.un.org/files/Integrated%20Common%20Comp%20Framework%20A-</u> <u>P%20Clean%20Country%20Recommendations%20Nov%202019%20-Final%20(2).pdf</u>

• Jesper Christian, Kelly Duggan, Bas Leurs, James Oriel, Isobel Roberts, Diana Hidalgo "Skills, attitudes and behaviours that fuel public innovation" Nest Toolkit downloadable

https://www.nesta.org.uk/toolkit/skills-attitudes-and-behaviours-fuel-public-innovation/

Day 5 – Changing Mindsets: Strategy and Actions

- Enhance and consolidate the knowledge gained in this workshop.
- Apply insights from the workshop to design an "office of experimentation".
- Transform learning into action plans.

Time	Торіс	Description, Key messages & Learning outcomes
9:00 - 09:15 (15 min)	Good morning	Introduction to Day 5 by facilitators. Day's agenda and objectives (suggested): this is more of an open "unconference" type day with flexibility to follow participant needs and ideas.
9:15 - 10:30 (75 min) Team prep 30 min Present & share 45 min	Structured sharing	 Day 5 Activity 1 by facilitators: Project clinics. Each team partners with another team to present the work they carried out on their working challenge. They share differences and similarities in their approach.Venue: 3 Syndicated Rooms Learning outcomes: Participants speak and learn from colleagues outside their team group who have worked on different challenges.
10:30 - 10:55	BREAK	
10:55 - 12:00 (65 min) Meet & Greet 45 min Discussion 20 min	Sharing insights	 Day 5 Activity 2 by facilitators: Meet & Greet. Peer learning and reflection exercise. Participants reflect on what mindsets and behaviors they would like to see more of -both individually and organizationally. Participants swap and share insights and questions on which of their own mindset changes they find easy and which ones difficult. Each participant will converse with multiple other members of the cohort, in pairs. Venue: NMC Hall Learning outcomes: Participants expand their connections beyond those in their team, gaining in-depth insights from how other individuals and organizations have experienced changes. Discussion: Sharing insights from this week. In plenary session, participants reflect on different sessions of this workshop. They discuss what they might take to their own organization or department. Views are shared on learning, linking new mindsets, challenge-based work and potential actions. Venue: NMC Hall
12:00 - 14:00	PRAYER & LUNCH	
14:00 - 15:30 (90 min) Presentation - Team prep 10 min	Strategies to Promote Changing Mindset	Presentation by Ms. Stefania Senese Strategy to Promote Changing Mindsets. Teams to discuss strategies at the individual, organizational and institutional levels to tackle the SDGs'. What mindsets and behaviors would it promote? Which leadership approach and principles will enable it?

Activity 60 min "Exhibition" 20 min		Learning outcomes: Participants apply lessons and insights from the past 4 days on a simulated challenge.
15:30 - 15:45	BREAK	
15:45 - 16:45 (60 min) Individual action plan 30 min Sharing 30 min	From Learning to Action	 Day 5 - Activity 3 by facilitators: Transforming our learning into action. Participants, working individually, make a synthesis of their takeaways and actions from all the workshop: Insights, Actions we should take in my organization, Actions I will take and What I am still curious about. They share within their teams. Venue: NMC Hall Day 5 - Activity 4 by facilitators: Changing Mindsets: Our Journey. Teams write an engaging story of up to 50 words that captures learnings and actions from this workshop. Teams read out their stories. Learning outcomes: Participants consolidate their insights and takeaways and have a tangible plan to take away with them to put into practice in their role/organization.
16:45 – 17:00 (15 min)	Closing ceremony	 Dr. Ijaz Munir, Rector, National School of Public Policy RCO (TBD), Regional Director for Asia-Pacific Mr. Bokyun Shim, Head of the UN Project Office on Governance (UNPOG), DPIDG, UN DESA Ms. Adriana Alberti, Chief, PMCDU, DPIDG, UN DESA

SCHEDULE ANALYSIS	
Presentations: 0	Activities: Approximately 6 hours
	Project clinics.
	Meet & Greet.
	Office of Experimentation.
	Transforming our learning into action.
	Our journey.

READING

Christian Bason. "Leading Public Design - Discovering Human-Centred Governance" (Policy Press 2017)

https://www.amazon.com/Leading-public-design-Christian-Bason/dp/1447325583

- Rachel Sinha. "The Challenge of Systems Leadership" (October 2017) https://blog.kumu.io/the-challenge-of-systems-leadership-d98cc9b9a114
- Hana Schank, Sara Hudson. "Getting Work Done: What Government Innovation Really Looks Like" (New America, 2018) <u>https://www.newamerica.org/pit/reports/problem-solving-government/</u>